# SDR CA100903014

- Difficulty date: September 1, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Beech C90A
- Aircraft time: 1,889 hours
- Engine: Pwa PT6A21
- Propeller: Hartzl HCE4N3
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Motor
- Part number: 1153800025
- Condition: Overheated
- Location: Mlg
- Part time: 2,228 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

INSTRUCTOR AND STUDENT PILOT WERE CONDUCTING LOCAL CIRCUIT TRAINING AND HAD SELECTED LANDING GEAR DOWN FOR THEIR 5TH APPROACH.  NOTICED THAT LANDING GEAR CYCLE TIME SEEMED SHORTER THAN USUAL AND OBSERVED THAT THE LANDING GEAR POSITION INDICATOR SHOWED NO "DOWN AND LOCKED" GREEN INDICATION FOR THE LT MLG. IP TOOK CONTROL, CONDUCTED A MISSED APPROACH AND ACTIONED CHECKLIST ITEMS IAW POH.  ATC ADVISED WHO ALERTED ARFF TO STAND BY.  A NORMAL EMERGENCY EXTENSION CARRIED OUT, BUT LT MLG STILL INDICATED UNSAFE. EMERGENCY EXTENSION HANDLE TESTED "FIRM" & VISUAL OBSERVATIONS REPORTED TO IP FROM ATC &  ANOTHER ACFT ADVISED THAT ALL MLG APPEARED IN NORMAL DOWN POSITION.  LANDING CARRIED OUT TO A FULL STOP WITHOUT FURTHER INCIDENT.  ACFT VISUALLY CONFIRMED THAT MLG WAS SAFE. IP NOTED THAT MLG POSITION NOW INDICATED ALL 3 GEAR SAFE (DOWN & LOCKED). MX TESTING COULD NOT DUPLICATE CONDITION.  MLG MOTOR SUBSEQUENTLY REPLACED AS IT WAS SUSPECTED THAT IT MAY HAVE BEEN HEATED EXCESSIVELY FROM EXTENSIVE OPS. GEAR SWINGS CARRIED OUT AND ACFT RELEASED CONDITIONAL TO A SUCCESSFUL TEST FLIGHT.
